More on Velcade allopecia

Hello folks.  I don’t want to keep carping on this situation, particularly as I have consistently counseled people that hair loss in Myeloma treatment is a necessary evil that you shouldn’t dwell on…but my primary therapy has been over for three years, damn it, and of all the crappy genetics that I’ve got, the one thing I’ve been fortunate enough to have is a good head of hair!

Anyhow, it’s worth mentioning only because the guy who has been cutting my hair for the past ten years commented that the hair is definitely different than it was even two months ago — more frail, brittle, etc.  There is definite thinning, and it’s not happening in a normal “male pattern baldness” way.  It’s happening on the crown or just behind it, but according to the hair dude I would have shown thinness there when I was 18-20 if it was going to happen, and since I didn’t have that, this is not natural.  Hence, Velcade.

I will certainly deal with it and I’m not going to stop Velcade therapy just to keep the hair healthy, but I will not miss this drug any more than I miss Revlimid or Dex.

I document this mostly so those who search for “can Velcade cause hair loss” can find somebody to attest that yes, it can.

Onward and upward.  Hug your hair today.